Sep 25, 2005
HIV pos. (undetectable) and went through Hep C treatment twice with peg intron and then pegasus. Negative on treatment but relapse when stopped. Due to heart surgery, I had to stop pegasus and ribavirin 10 months into treatment. Five months later, Hep C is back and still not on any peg. My HIV doctor doesn't feel I need to start treatment again until my numbers start climbing since treatment is very rough on my system. My question is, how long can I stay off treatment for Hep C before it does major damage. And I'm also looking into Hep C natural extracts. I feel it's better than doing nothing for it. What is your opinion on this? THank you for your time.
| Response from Dr. McGovern
One consideration to discuss with your physician may be low dose maintenance interferon therapy since this is tolerated much better than full dose. However, there are no data in HIV patients to recommend this approach firmly. That is why you need to discuss this with your physician.
Also let your doctor know if you are taking any over the counter meds or herbals. Sometimes taking these medications can be worse than doing nothing due to their metabolism in the liver (which can stress the liver) and some interact negatively with HIV medications.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Burning Penis After Licking Genital Worried I Have HIV
- Coated Tongue After Unprotected Oral Sex Without Ejaculation Worried I Have HIV
- Dry Cough After Licking Penis Worried I Have HIV
- Erectile Dysfunction After Giving Oral Sex What Are The Chances Of HIV
- Groin Pain After Sex With Hooker Condom Broke Worried I Have HIV
- Hairy Tongue After Touching Urine Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.